# SDR KAI1

- Difficulty date: January 3, 2003
- Submitted: January 20, 2003
- Operation: Air carrier
- Aircraft: N270KA
- Make and model: Braero HS125700A
- Aircraft serial: NA0307
- Aircraft time: 12,051 hours, 9,536 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 207640
- Part serial: 533671
- Condition: Overheated
- Location: Fan
- Part time: 2,080 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

AFTER START OF NR 2 ENG, SMOKE COMING FROM AFT CABIN AREA.  CREW SHUT DOWN RT ENG, APU, EVACUATED PAX & TURNED OFF ELECTRICAL PW.  INVESTIGATION REVEALED NO SOURCE OF SMOKE.  DETERMINED SMOKE COMING FROM AFT BAGGAGE AREA RT BULKHEAD AREA, AND A BLOWN CB GROUND RECIRC FAN, INDICATED A POSSIBLE VENTURI FAN MOTOR FAILURE.  INSPECTION OF VENTRI FAN REVEALED A HIGH HEAT AREA.  FAILED COMPONENT ELECTRICALLY ISOLATED, ACFT FLOWN TO HOME BASE.  AN AD 94-11-03 HAD BEEN ACCOMPLISHED ON ACFT WHEN IT FIRST CAME INTO EFFECTIVITY IAW ALERT S/B 21-A150.  REINSPECTED WITHIN PAST 24 MO AS PART OF AN MFG`S FLEXIBLE MX SCHEDULE PROGRAM 48 MOS ITEM.  UNIT REPLACED WITH THERMALLY PROTECTED PART, REPLACEMENT PER S/B 21-142-3514A.
